the breasts, sides, up to the chest area and around to the back? I have experienced an internal feeling like a pinching, stabbing, or dull pain that can last a few seconds to all day on/off. This wakes me at night. I do not have shortness of breath. I do get discomfort when I eat .I have to eat small meals. I have occassional dizzy spells,no passing out. My blood pressure is 120/70 and blood sugars have been 97 when dizzy. I tested positive for a Lupus anticoagulant gene. My 2 brothers also tested for Factor II and anticardiolipid gene. I am a 42yo female. Can these pains be from the clot pressing on a nerve such as the celiac or vagus nerve or what could be causing this discomfort. I never experienced this pain prior to developing this clot. I am taking 7.5mg of Coumadin. Does Coumadin cause muscle/joint pain? My hips and thighs hurt so bad it wakes me at night sometimes. A liver doppler was unremarkable. recent CTscan with contrast showed the superior mesenteric vein diminshed in size since finding the clot in 7/2011. can you offer any information about what could be causing this pain? thank you
Hi, i'm sorry you have had no responses so far. I hope by now you are feeling better, but if not... i have done a bit of research and have copied a paragraph from Wikipedia: Thrombosis of the superior mesenteric vein is quite rare, but a significant cause of mesenteric ischemia and can be fatal. It is estimated that 10-15% of mesenteric ischemia is due to mesenteric thrombosis. Now i know this sounds very worrying, but i am simply informing you so that you go to see you doctor asap. It is likely that the pressure caused by the blood clot will cause you pain in one area or another. With regards to the coumadin, one of the side effects recorded for this medication is indeed pain, of the muscles, joints and/or stomach. If you haven't sought medical advice since writing this post, please do so straight away. I hope you are feeling better soon!
Hi camerapic. I just now ran across your post. My name is David. I am a surgical PA. I have been in the medical field 30+ years. Coumadin has some side effects. I can't find any muscle or joint effects. Muscle or joint pain could be a sign of early Lupus. ( I am not a doctor) I have years of assisting in cardiovascular surgery. Usually anything interfering with the Vagus nerve causes what is called a vaso-vagal response. One feeling dizzy, and you may pass out, there are many more, side effects of Coumadin. Look up Coumadin here at drugs.com it will give a great over view. Sense you have clotting factor disorder, you may have a clot involving another part of the vascular system. You should have another work-up with another CT scan. Hip and Thigh pain could involve a new problem. Do your feet and lower leg feel cold to touch? If so should have it checked out. You need another CT anyway to check on that clot in your superior mesenteric vein.
Muscle and Thigh pain could mean you are not getting enough blood to your lower body. Sorry I cannot be helpful with a specific answer. I cannot give specific advice any way. Take Care Dave
Camera..as you know from working in surgery where the mesenteric vein lies.
That being said I would think that you would have severe abdominal pain.
Yes Coumadin can cause joint and muscle pains although uncommon but possible. I am n agreement with other posts here that you most definitely need to see your doc ASAP. I am sure that there could be some referred pain elsewhere from this. The vagus nerve is cranial nerve 10 arising from the cervical level of the cord. Vagus nerve stimulation causes low heart rate which secondarily would cause hypotension which would of course cause dizziness along with diaphoresis. I really don't think you have vagus stimulation as u would have most likely passed out. How long have you been on the Coumadin? If not anticoagulated enough it is possible that u could throw off more clots. If u r n acute distress tonight I would suggest going to the ER. if not n acute distress then u need to go to your doc ASAP like first thing in the a.m. Monitor your symptoms closely. I truly hope by this time you r feeling better. Best wishes...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jun 2011 • 8 answers
Posted 16 Nov 2011 • 1 answer
Posted 10 Nov 2012 • 24 answers
Posted 26 Dec 2014 • 1 answer
Posted 18 Jan 2015 • 4 answers